Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1996, Volume 64, Issue 4

Cheap Talk and Sequential Equilibria in Signaling Games<917:CTASEI>2.0.CO;2-P
p. 917-942

Alejandro M. Manelli

Well-behaved infinite signaling games may have no sequential equilibria. We prove that adding cheap talk to these games "solves" the nonexistence problem: the limit of sequential equilibrium outcomes of finite approximating games is a sequential equilibrium outcome of the cheap-talk extension of the limit game. In addition, when the signaling space has no isolated points, any cheap-talk sequential equilibrium outcome can be approximated by a sequential $\epsilon$-equilibrium of the game without cheap talk.

Log In To View Full Content

Journal News